MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MODIFIED KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MODIFIED KUGEL PATCH; SURGICAL MESH
Model Number 0115808
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Pain (1994); Disability (2371)
Date of Event 06/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently, it is unknown to what extent the device may have caused or contributed to the reported event.To date no medical records have been provided.A manufacturing review was performed which found no anomalies during the manufacturing process of the device.With the current information available, no definitive conclusion can be made.If additional event and/or evaluation information is obtained, a follow up mdr will be submitted.Not returned to manufacturer.
 
Event or Problem Description
The following was reported to davol by the patient's attorney: on (b)(6) 2012 - the patient underwent a left inguinal herniorrhaphy for a left inguinal hernia.The patient's hernia was repaired with a small circle modified kugel patch.On (b)(6) 2017 - the patient underwent an additional surgery to remove the previously placed kugel mesh.The attorney alleges the patient has suffered and will continue to suffer physical pain and was injured severely and permanently.
 
Event or Problem Description
The following was reported to davol by the patient's attorney: (b)(6) 2012 - the patient underwent a left inguinal herniorrhaphy for a left inguinal hernia.The patient's hernia was repaired with a small circle modified kugel patch.(b)(6) 2017 - the patient underwent an additional surgery to remove the previously placed kugel mesh.The attorney alleges the patient has suffered and will continue to suffer physical pain and was injured severely and permanently.Addendum per additional information received: (b)(6) 2012 - patient was diagnosed with left indirect inguinal hernia and underwent repair with modified kugel hernia patch.Per op notes ¿the round ligament was identified.We found a indirect hernia sac.We used a 3.0 modified kugel hernia patch and placed in the preperitoneal space.The onlay mesh was then placed on the floor of the inguinal canal and tacked in place." (b)(6) 2017 - patient developed with abdominal pain, underwent total abdominal hysterectomy, bilateral salpingectomy and left anterolateral peritoneal surgical mesh partial transection.Per the operative notes," in order to minimize risk of recurrent inflammatory intra-abdominal reaction to the mesh presumably used in the left inguinal hernia repair.This was incised and sent to pathology.The peritoneum was reapproximated over the edge in order to reduce risk of contact with intra-abdominal organs with the edge of the mesh.¿ attorney alleges mesh migration, emotional injuries, infections and depression.
 
Additional Manufacturer Narrative
Currently, it is unknown to what extent the device may have caused or contributed to the reported event.To date no medical records have been provided.A manufacturing review was performed which found no anomalies during the manufacturing process of the device.With the current information available, no definitive conclusion can be made.If additional event and/or evaluation information is obtained, a follow up mdr will be submitted.Addendum: this supplemental mdr is submitted to document additional information provided.Based on the information provided, no conclusion can be made.Per medical records provided, about 4 years post implant of modified kugel hernia patch, patient developed with abdominal pain and underwent additional surgery for partial excision of the mesh.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
MODIFIED KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key6981658
Report Number1213643-2017-00725
Device Sequence Number19188339
Product Code FTL
UDI-Device Identifier00801741030789
UDI-Public(01)00801741030789
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2017
Device Model Number0115808
Device Catalogue Number0115808
Device Lot NumberHUWE0978
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2017
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date10/26/2017
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age36 YR
Patient SexFemale
Patient Weight60 KG